Ask a doctor

Botox for Frown Lines - Dry Eyes?

I had Botox for my frown (glabellar) lines about a month ago and have been experiencing dry and gritty eyes on and off now. Is this related to the Botox? Can Botox affect tear glands or impair blinking when used to treat frown lines?

Doctor Answers (8)

Botox and Dry Eyes

+1

   Botox may cause dry eyes or worsen a dry eye problem in certain cases.  The result is temporary and artificial tears can be helpful.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 194 reviews

Dry Eyes After Botox

+1

Dry eyes after Botox placement has been reported, but is more common when treatment is done for wrinkles around the eyes, not the glabella.  I typically have my patients who do experience this after their crow's feet treatment, lubricate with artificial tears.  It would be prudent to be examined by an ophthalmologist to rule out any other causes of the ocular symptoms you are experiencing. Good luck.

Sabrina Fabi, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 31 reviews

Botox and dry eyes

+1

Botox injections for your glabellar lines should not cause intermittently dry eyes.  You should have your eyes examined to rule out a dry eye syndrome which can be treated with drops.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

You might also like...

Botox causing dry eyes

+1

This doesn't sound like a side effect of a Botox treatment. This could be a seasonal issue, and there are plenty of OTC treatments to help keep your eyes hydrated during the winter months.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Glabellar Botox and Dry Eyes

+1

I believe that they are indirectly related as you are compensating for a 'frozen' glabella and "trying to move your glabella" because you are not used to it, keeping your eyes open and drying them out indirectly. You will get used to the feeling of having your "11" lines frozen by Botox. In the meantime, use clear eyes or other moisturinzing eye drops.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Dry eyes after Botox

+1

I don't believe that dry eyes has ever been reported in the scientific literature or in scientific presentations. While certainly anything is possible, I doubt the Botox is the cause of your dry eye. This is a common problem in general, especially as we get older, and as we move into the winter season. That said, I'd start on some lubricating drops and/or see your optometrist/ophthalmologist.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 21 reviews

Botox for Frown Lines - Dry Eyes?

+1

 Agree that Botox in the Glabella should not give you dry eye.  You might want to have your eyes examined and suggestions for treating the dry eye with lubricating drops.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox and dry eyes

+1

Injecting Botox into the glabella region shouldn't have any affect on your eyes, so I think the dryness and grittiness is more a result of the colder winter environment in general. I've had more patients complaining of eye dryness lately, and many of them have never had Botox!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.